Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 4, 2011, 12:43 AM CDT for 4 counties in Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 12:43 AM CDT (05:43 UTC)
- Expired
- Aug 4, 2011, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Etowah County, AL, St. Clair County, AL
The radar
The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 1:00 AM CDT | TSTM WND DMG | Blountsville, AL | TREE FELL ON A RESIDENCE IN BLOUNTSVILLE. WINDS ESTIMATED BETWEEN 35 AND 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
077
WWUS84 KBMX 040543
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT THU AUG 4 2011
ALZ014-015-017>020-024-026-040630-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-ETOWAH AL-JEFFERSON AL-ST. CLAIR
AL-WALKER AL-WINSTON AL-
1243 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WINSTON...NORTHEASTERN
WALKER...ST. CLAIR...NORTHEASTERN JEFFERSON...ETOWAH...SOUTHWESTERN
CHEROKEE...BLOUNT AND CALHOUN COUNTIES UNTIL 130 AM CDT...
AT 1238 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RAINSVILLE
TO ALBERTVILLE TO BLOUNTSVILLE TO 7 MILES SOUTH OF WEST POINT TO 6
MILES NORTH OF BRUSHY LAKE...AND MOVING SOUTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEVELAND...
ONEONTA...
ARLEY...
GADSDEN...
RAINBOW CITY...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8719 3425 8710 3397 8713 3386 8698
3397 8678 3409 8670 3423 8642 3411 8630
3419 8619 3421 8585 3425 8583 3379 8565
3359 8593 3370 8619 3354 8619 3343 8634
3355 8648 3344 8671 3370 8713 3431 8737
TIME...MOT...LOC 0543Z 342DEG 45KT 3439 8599 3419 8623
3407 8656 3409 8696 3431 8728
$$
17/KLAWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:59 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 3, 9:59 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 959 PM CDT WED AUG 3 2011 .UPDATE... EVENING FORECAST. && .DISCUSSION... A STRONG RIDGE OF HIGH PRESSURE REMAINS IN CONTROL ACROSS CENTRAL ALABAMA. TEMPERATURES REMAIN VERY WARM THIS EVENING AS THEY STILL RANGE IN THE MID TO UPPER 80S WITH BIRMINGHAM STILL HOVERING AROUND 90 DEGREES IN THE LAST HOUR. WITH DEWPOINTS RANGING IN THE LOWER TO UPPER 70S...EXPECT FOR TEMPERATURES TO FEEL MUCH WARMER AS WE HEAD INTO THE OVERNIGHT HOURS WITH NO RELIEF IN SIGHT. WEATHER WISE...WE CONTINUE TO MONITOR A WEAK SURFACE FRONT ACROSS MID TENNESSEE WHICH IS CURRENTLY PRODUCING SOME VERY STRONG THUNDERSTORMS. THE FRONT IS EXPECTED TO CONTINUE A SLOW SOUTHWARD MOVEMENT TONIGHT AND THERE IS A SMALL POTENTIAL THAT SOME STORMS COULD REACH THE EXTREME NORTHERN ZONES AFTER MIDNIGHT TONIGHT. WILL LEAVE A SLIGHT CHANCE OF STORMS IN THE FORECAST AS A RESULT. UPDATED FORECAST WILL BE SENT SHORTLY. 10/ARM && .AVIATION... 00Z TAF DISCUSSION. WITH THE LATEST SATELLITE/RADAR/MODEL TRENDS NOT FEELING CONFIDENT ENOUGH THAT STORMS WILL SUSTAIN AND MAKE IT DOWN TO NORTHERN TAF SITES THIS EVENING. THINK ACTIVITY WILL REMAIN NORTH OF CENTRAL ALABAMA THIS EVENING AND NOT MAKE IT DOWN UNTIL SURFACE FRONT NUDGES A TAD CLOSER CLOSER ON THURSDAY. THINK THAT TONIGHT SHOULD SEE MORE MVFR/IFR VISIBILITIES BACK INTO THE AREA EXCEPT FOR BHM. THE VISIBILITIES MAY BE REDUCED FOR SLIGHTLY LESS TIME THAN YESTERDAY WITH BETTER DEW POINT DEPRESSIONS TODAY THAN YESTERDAY TO RECOVER FROM. STAIR STEPPED INTRO OF VCTS FOR THURSDAY FROM NORTH TO SOUTH WITH APPROACH OF FRONT AND INCREASED MOISTURE AND CONVECTION DEVELOPING AHEAD OF IT. 08/MNK && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Aug 4, 12:15 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 AM CDT THU AUG 4 2011 ALZ011>015-017>050-050030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1215 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL MOVE TO THE SOUTH INTO PORTIONS OF CENTRAL ALABAMA DURING THE PRE DAWN HOURS. DAMAGING STRAIGHT LINE WINDS WILL BE POSSIBLE WITH THESE STORMS GENERALLY ALONG...NORTH... AND EAST OF A DOUBLE SPRINGS TO CALERA TO ROANOKE LINE THROUGH 5 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OPPRESSIVE HEAT WILL CONTINUE THROUGH THE END OF THE WORK WEEK AND POSSIBLY INTO THE WEEKEND. HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE POSSIBLE THROUGH SUNDAY...POSSIBLY HIGHER. BE PREPARED FOR THE POSSIBILITY OF EXCESSIVE HEAT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TONIGHT. 08/MNK
In the hours before
Special weather statement, Aug 4, 12:43 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1243 AM CDT THU AUG 4 2011
ALZ014-015-017>020-024-026-040630-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-ETOWAH AL-JEFFERSON AL-ST. CLAIR
AL-WALKER AL-WINSTON AL-
1243 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WINSTON...NORTHEASTERN
WALKER...ST. CLAIR...NORTHEASTERN JEFFERSON...ETOWAH...SOUTHWESTERN
CHEROKEE...BLOUNT AND CALHOUN COUNTIES UNTIL 130 AM CDT...
AT 1238 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RAINSVILLE
TO ALBERTVILLE TO BLOUNTSVILLE TO 7 MILES SOUTH OF WEST POINT TO 6
MILES NORTH OF BRUSHY LAKE...AND MOVING SOUTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEVELAND...
ONEONTA...
ARLEY...
GADSDEN...
RAINBOW CITY...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8719 3425 8710 3397 8713 3386 8698
3397 8678 3409 8670 3423 8642 3411 8630
3419 8619 3421 8585 3425 8583 3379 8565
3359 8593 3370 8619 3354 8619 3343 8634
3355 8648 3344 8671 3370 8713 3431 8737
TIME...MOT...LOC 0543Z 342DEG 45KT 3439 8599 3419 8623
3407 8656 3409 8696 3431 8728
17/KLAWSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:20 AM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Jefferson, St. Clair, Shelby and 1 more | 40 min |
| Aug 4, 1:51 AM CDT | Special Weather Statement | BMX | Clay, Cleburne, Randolph, Shelby, Talladega | 39 min |
| Aug 4, 3:17 AM CDT | Special Weather Statement | BMX | Marion | 43 min |
| Aug 4, 3:39 AM CDT | Special Weather Statement | BMX | Marion, Winston | 51 min |
| Aug 4, 3:52 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 38 min |
| Aug 4, 4:29 AM CDT | Special Weather Statement | BMX | Walker | 31 min |
| Aug 4, 5:05 AM CDT | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 40 min |
| Aug 4, 7:12 AM CDT | Special Weather Statement | BMX | Winston | 48 min |
| Aug 4, 8:09 AM CDT | Special Weather Statement | BMX | Walker | 36 min |
| Aug 4, 12:11 PM CDT | Special Weather Statement | BMX | Cherokee | 49 min |
| Aug 4, 1:02 PM CDT | Special Weather Statement | BMX | Cherokee | 28 min |
| Aug 4, 2:49 PM CDT | Special Weather Statement | BMX | Blount | 26 min |
| Aug 4, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 64 min |
| Aug 4, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 60 min |
| Aug 4, 4:35 PM CDT | Areal Flood Advisory | BMX | Lamar | 115 min |
| Aug 4, 4:56 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Pickens | 49 min |
| Aug 4, 5:11 PM CDT | Special Weather Statement | BMX | Marengo | 49 min |
| Aug 4, 5:12 PM CDT | Special Weather Statement | BMX | Sumter | 48 min |
| Aug 4, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 60 min |
| Aug 4, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 48 min |
| Aug 4, 6:48 PM CDT | Special Weather Statement | BMX | Sumter | 27 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.